Alert archive / Idaho / Wind Chill Warnings in 2013
Wind Chill Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Jan 2, 2013, 2:14 PM MST. It took effect at Jan 3, 2013, 1:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2013, 2:14 PM MST (21:14 UTC)
- In effect from
- Jan 3, 2013, 1:00 AM MST
- Expired
- Jan 3, 2013, 10:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
723 WWUS45 KPIH 022114 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MST WED JAN 2 2013 ...EXTREME COLD WIND CHILL THURSDAY MORNING... .TEMPERATURES 10 TO 15 BELOW ZERO COMBINED WITH EAST TO NORTHEAST WINDS OF 5 TO 10 MPH WILL CREATE A DANGEROUS WIND CHILL SITUATION. IDZ017-021-031700- /O.NEW.KPIH.WC.W.0001.130103T1100Z-130103T1700Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...MASSACRE ROCKS 214 PM MST WED JAN 2 2013 ...WIND CHILL WARNING IN EFFECT FROM 4 AM TO 10 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM MST THURSDAY. * WIND CHILL VALUES...MINUS 15 TO MINUS 25 BELOW ZERO. * LOCATIONS INCLUDE...STATE ROUTE 24 BETWEEN THE COMMUNITIES OF MINIDOKA AND DIETRICH...HIGHWAY 26 NEAR RICHFIELD...AND INTERSTATE 15 BETWEEN POCATELLO AND BLACKFOOT. THIS INCLUDES HIGHWAY 91 THROUGH FORT HALL. * OTHER IMPACTS...EAST TO SOUTHEAST WINDS OF 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
718 WWUS45 KPIH 030800 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 100 AM MST THU JAN 3 2013 IDZ020-031700- /O.EXB.KPIH.WC.W.0001.130103T0800Z-130103T1700Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 100 AM MST THU JAN 3 2013 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WIND CHILL VALUES...MINUS 20 TO MINUS 30. * WINDS: 5 TO 15 MPH * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...ROBERTS...HAMER...MUD LAKE...THE INL COMPLEX AND ATOMIC CITY. * IMPACTS...EFFECTS FROM FROSTBITE OR HYPOTHERMIA WILL BE FELT IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ017-021-031700- /O.EXT.KPIH.WC.W.0001.130103T0800Z-130103T1700Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...MASSACRE ROCKS 100 AM MST THU JAN 3 2013 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST THIS MORNING... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM MST THIS MORNING. * WIND CHILL VALUES...MINUS 20 TO MINUS 30. * WINDS: 5 TO 15 MPH. * LOCATIONS INCLUDE...BURLEY...RUPERT...MINIDOKA...BLACKFOOT...ABERDEEN... AMERICAN FALLS..SHOSHONE AND RICHFIELD. * IMPACTS...EFFECTS FROM FROSTBITE OR HYPOTHERMIA WILL BE FELT IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ HTTP://WEATHER.GOV/POCATELLO
366 WWUS45 KPIH 031710 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1010 AM MST THU JAN 3 2013 IDZ017-020-021-031815- /O.EXP.KPIH.WC.W.0001.000000T0000Z-130103T1700Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS 1010 AM MST THU JAN 3 2013 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. WIND CHILL TEMPERATURES THIS MORNING RANGED FROM MINUS 15 TO MINUS 30 BELOW ZERO AND WIND SPEEDS RANGED FROM 5 TO 15 MPH. TEMPERATURES THIS MORNING ARE SLOWLY RISING AND THE WIND CHILL WARNING WAS ALLOWED TO EXPIRE. EXTREME WIND CHILLS ARE LIKELY AGAIN FRIDAY MORNING BETWEEN MINIDOKA...RICHFIELD AND CRATERS OF THE MOON NATIONAL MONUMENT. A WARNING MAY BE REISSUED EARLY THIS AFTERNOON. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 2, 3:21 AM MST, 10 hours 53 minutes earlier.
Area forecast discussion, Jan 2, 3:21 AM MST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 321 AM MST WED JAN 2 2013 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL CONTINUE TO HAVE ITS HOLD ACROSS EASTERN IDAHO FOR A WHILE. THIS WILL LEAD TO VALLEY INVERSIONS REMAINING PLACE. VALLEY TEMPERATURES OVERNIGHT...EVEN IN PLACES WHERE SOME FOG AND STRATUS HAVE BEEN AROUND HAVE BEEN MUCH COLDER THAN ANY FORECAST GUIDANCE INDICATED. THIS IS LEADING TO A RATHER COLD MORNING ACROSS EASTERN IDAHO IN LOWER ELEVATIONS. ABOVE THE INVERSION...IT ACTUALLY IS RATHER WARM WITH 10S AND 20S AS OF 3AM. WE ARE ALSO SEEING SOME FLURRIES EARLY THIS MORNING WHERE STRATUS EXISTS DUE TO FEEDER-SEEDER PROCESSES. FOR TODAY...WE ARE GOING TO LOWER SOME VALLEY TEMPERATURE DUE TO THE COLD START IN SOME OF THESE AREAS. IT SHOULD NOT MAKE IT OUT OF THE TEENS FOR MOST VALLEY LOCALES. THE MOUNTAINS WILL BE BALMY IN COMPARISON...WITH 20S AND EVEN SOME OF THE CENTRAL MOUNTAIN PEAKS CLOSER TO FREEZING. THE ONLY WIND OF CONSEQUENCE WILL BE DRAINAGE WINDS. THIS COULD LEAD TO SOME LOCALIZED LOW WIND CHILLS. ANY FLURRIES SHOULD END QUICKLY IN THE NEXT COUPLE OF HOURS AS THE WEAK SYSTEM CROSSING IDAHO MOVES TO OUR SOUTH. STRATUS...FOG AND DAYTIME HAZE SHOULD THIN OUT DURING THE DAY BUT MAY NOT COMPLETELY DISAPPEAR IN SOME AREAS. FOR TONIGHT...HIGH PRESSURE WILL ACTUALLY BE A BIT STRONGER. WITH GUIDANCE TRENDING COLDER...AND LIKELY NOT COLD ENOUGH...IT WILL BE DOWNRIGHT COLD FOR MANY VALLEY LOCATIONS AGAIN. EXCEPT FOR PORTIONS OF THE MAGIC VALLEY AND SOUTHERN HIGHLANDS WE ARE LOOKING AT LOWS OF -5 TO -20. WITH THE CURRENT FORECAST...RECORD LOWS MAY BE IN JEOPARDY AT POCATELLO (-15) AND IDAHO FALLS (-14). THE REST OF THE AREA IS LOOKING AT -5 TO AROUND 10 DEGREES. EXPECT SOME PATCHY FOG AND LOW CLOUDS AGAIN ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTHERN MOUNTAIN VALLEYS. THURSDAY AND FRIDAY WILL SEE TEMPERATURES MODERATING A BIT AS THE RIDGE TEMPORARILY WEAKENS. A WEAKENING WAVE MOVES OVER THE AREA. THIS WILL HELP WARM UP THE MOUNTAINS A FEW MORE DEGREES WITH SOME AREAS LIKELY HITTING 30-35 IN THE AFTERNOON ABOVE THE INVERSION. RIGHT NOW...WE ARE BANKING ON THE INVERSIONS HOLDING TOUGH MEANING A MUCH SLOWER MODERATION IN THE VALLEYS. THIS ALSO MEANS YOU SHOULD EXPECT PATCHY FOG...LOW CLOUDS AND DAYTIME HAZE TO CONTINUE IN VALLEY LOCATIONS. KEYES .LONG TERM...SATURDAY THROUGH WEDNESDAY. BOTH THE GFS AND THE ECMWF SHOW THE UPPER RIDGE OVER THE WEST ON SAT TO FLATTEN AND DEVOLVE INTO A SPLIT FLOW PATTERN BY SUN. THIS PATTERN PERSISTS INTO NEXT WEEK AND WILL RESULT IN CONTINUED DRY CONDITIONS ACROSS THE FCST AREA...WITH MODERATING TEMPS. BY WED...THE GFS BRINGS AN UPPER TROF INTO THE PAC NW...WHILE THE ECMWF IS MUCH SLOWER. IN ANY CASE...WILL BEGIN TO RAISE POPS IN THE CENTRAL MTNS IN WED. HEDGES && .AVIATION...LOW CIGS/VIS CONTINUE TO PLAGUE AREAS OF THE SNAKE RIVER PLAIN THIS MORNING AS AN UPPER RIDGE CONTINUES TO SUPPORT INVERSION CONDITIONS. THERE WILL BE SOME IMPROVEMENT BY LATE MORNING. THE LOW CIGS/VIS CONDITIONS ARE EXPECTED AGAIN TONIGHT. HEDGES && .AIR STAGNATION...HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. THERE IS A WEAK DISTURBANCE MOVING ACROSS IDAHO ON FRIDAY. HOWEVER...IT WILL LIKELY HAVE NO REAL EFFECTS FOR OUR AREA INCLUDING BREAKING THE VALLEY INVERSIONS IN PLACE. THIS WILL LEAD TO POOR AIR QUALITY AT TIMES IN MANY VALLEY LOCATIONS. RIGHT NOW...THE ONLY AIR QUALITY STATEMENT IN PLACE IS FOR FRANKLIN COUNTY. OTHER AREAS WILL NEED TO BE MONITORED IN THE COMING DAYS AS IT APPEARS CONDITIONS MAY EASILY DETERIORATE. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 2, 3:50 AM MST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 350 AM MST WED JAN 2 2013 IDZ017>025-031-032-031100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 350 AM MST WED JAN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE OVER THE AREA WILL LEAD TO VALLEY INVERSIONS REMAINING PLACE WITH A COLD DAY FOR MOST VALLEY LOCATIONS WITH HIGHER PEAKS AND RIDGES MUCH WARMER. MORNING LOW CLOUDS AND PATCHY FREEZING FOG WILL THIN OUT DURING THE DAY. SOME VALLEY LOCALES WILL SEE HAZY SKIES DURING THE DAY. AN AIR QUALITY ADVISORY REMAINS IN EFFECT FOR FRANKLIN COUNTY UNTIL AT LEAST THURSDAY. IT WILL BE ANOTHER COLD NIGHT ACROSS THE AREA FOR VALLEY LOCATIONS...WITH COLDEST LOCALES RUNNING 5 OR MORE DEGREES COLDER THAN THIS MORNING. RECORD LOWS AT POCATELLO AND IDAHO FALLS COULD BE TIED OR BROKEN. LOW CLOUDS AND FOG WILL BE MORE PATCHY THAN THE PAST FEW MORNINGS AS WELL. EVEN WITH WINDS UNDER 10 MPH...WIND CHILLS ACROSS PORTIONS OF THE SNAKE PLAIN AND FOR MANY MOUNTAIN VALLEYS WILL BE -20 TO -35 AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH PRESSURE REMAINS IN PLACE FOR INTO NEXT WEEK. TEMPERATURES WILL SLOWLY WARM WITH THE MOUNTAINS WARMING AT A SLIGHTLY FASTER RATE. EXPECT POCKETS OF LOW CLOUDS...FOG AND HAZE IN LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:26 AM MST | Special Weather Statement | PIH | Bannock, Bingham, Power | 3 hr |
Nearby
Wind Chill Warnings in Idaho, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.